MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The quality control (qc) was in range.The first run result of 0.7 was ran on reagent pack id 01155 and repeated results were >212 ran on reagent pack id 01156.No other sample was reported as low for pth on this reagent pack and this sample was evaluated only for pth.The sample type was plasma.Siemens healthcare diagnostics is investigating.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
A discordant low advia centaur xp intact parathyroid hormone (pth) result was obtained for a patient sample.The result was reported to the physician and questioned.The physician was expecting a higher result.The sample was repeated twice and the results were higher.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.
 
Additional Manufacturer Narrative
Siemens filed the initial on (b)(6) 2020.(b)(6), 2020 additional information: the customer reported a discordant intact parathyroid hormone (pth) patient sample on the advia centaur xp reagent lot 033.The initial result was 0.7 pmol/l.The doctor questioned the result as a higher value was expected.The patient had a prior pth value in 2015 of 153.4 pmol/l.The sample was repeated to obtain a result of 557.1 pmol/l.The sample was repeated once again to obtain the same result of 517.6 pmol/l.No other discordant samples were reported.The sample type was plasma.The calibration and quality control (qc) valid.Siemens cannot determine the root cause of the falsely low discordant patient sample; however, pre-analytical factors cannot be ruled out.Siemens reviewed in house data for kit lot 033.Siemens did not identify a product problem.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9735188
Report Number1219913-2020-00073
Device Sequence Number3320359
Product Code CEW
UDI-Device Identifier00630414592343
UDI-Public00630414592343
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2020
Device Model NumberN/A
Device Catalogue Number10699155
Device Lot Number06552033
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1